Search my blog

Tuesday, 19 January 2010

Tiring day with pins and needles

Today is a tiring day. Not done much, but yesterday I started to feel as though my chest was hurting  like asthma and today it has carried on. I’m tired when walking and my fingers and feet are tingling.

I think it is a combination of a number of things. The Pentamidine the increase in Thalidomide and my general fatigue. As mentioned yesterday, I was told that the Pentamidine could cause a side effects like asthma and I’m pretty sure that is what it is; however as I am the only one in the family who doesn’t have or ever had asthma it is hard to tell, but from what people have told me I imagine this is what it is like (although I’m sure it is much worse for real sufferers).

The tingling is related to the Thalidomide. I have had it before and it normally goes away after a day or two when they adjust the amount I take. I started off on 100mg a night I’m now on 200mg. It makes my feet, hands (including fingers), lips and tongue feel as though it has pins and needles.

The general tiredness/fatigue is a bit of a pain as well. I was hoping that now my blood count is going back up I wouldn’t be as tired on a daily basis. It is a struggle to get from my desk to the canteen to get a drink, but I know if I don’t do some exercise it will only get worse. A little is better than none at all.

I could quite easily stay at home and rest and relax which I can do if I want. I have already arranged to only go into work when I feel like it. I think I’m doing quite well going in as much as I have done. I can’t really concentrate much and I know I’m not as pro-active as I was when I was well. For me though I would rather be of a little use in the office than no use at home just vegetating in front of the TV.

Personally I need to push myself that little bit or I will just give up and think what’s the point – little day to day challenges are what keeps me going. 

… talking of challenges … I’m off for a long walk to the canteen to get a coffee.  

1 comment:

  1. the tablets will make you tired. Although I don't have your illness my tablets even though not as strong as yours give me fatigue. keep at it though you are doing very well coping. Your determination will get you through your illness. It gives the body inner strength to fight it. Proud of you Sean. cj